Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the $L^2 \to L^{\infty}$ norms of spectral multipliers
of ``quasi-homogeneous'' operators
on homogeneous groups

Author: Adam Sikora
Journal: Trans. Amer. Math. Soc. 351 (1999), 3743-3755
MSC (1991): Primary 42B15; Secondary 43A22, 35P99
Published electronically: April 27, 1999
MathSciNet review: 1670160
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the $L^2 \to L^{\infty}$ norms of spectral projectors and spectral multipliers of left-invariant elliptic and subelliptic second-order differential operators on homogeneous Lie groups. We obtain a precise description of the $L^2 \to L^{\infty}$ norms of spectral multipliers for some class of operators which we call quasi-homogeneous. As an application we prove a stronger version of Alexopoulos' spectral multiplier theorem for this class of operators.

References [Enhancements On Off] (What's this?)

  • 1. G. Alexopoulos, Spectral multipliers on Lie groups of polynomial growth, Proc. Amer. Math. Soc. (3) 120 (1994), 973-979 . MR 95j:22016
  • 2. M. Christ, $L^p$ bounds for spectral multipliers on nilpotent groups, Trans. Amer. Math. Soc. 328 (1991), 73-81. MR 92k:42017
  • 3. M. Christ, C.D. Sogge, The weak type $L^1$ convergence of eigenfunction expansions for pseudodifferential operators, Invent. Math. 94 (1988), 421-453. MR 89j:35096
  • 4. E.B. Davies, Heat Kernels and Spectral Theory, Cambridge University Press, 1989. MR 90e:35123
  • 5. A.F.M. ter Elst, D.W. Robinson, Subcoercivity and subelliptic operators on Lie groups II: The general case, Potential Analysis 4 (1995), 205-243. MR 98c:22007
  • 6. G.B. Folland, E.M. Stein, Hardy Spaces on Homogeneous Groups, Princeton University Press, 1982. MR 84h:43027
  • 7. W. Hebisch, Multiplier theorem on generalized Heisenberg groups, Colloq. Math. 65 (1993), 231-239. MR 93m:43013
  • 8. L. Hörmander, The Analysis of Linear Partial Differential Operators I, Springer-Verlag, 1983. MR 85g:35002
  • 9. L. Hörmander, On the Riesz means of spectral functions and eigenfunction expansions for elliptic differential operators, in: Some recent advances in the basic sciences, Yeshiva Univ., New York (1966), 155-202. MR 41:2239
  • 10. L. Hörmander, The spectral function of an elliptic operator, Acta Math. 88 (1968), 193-218. MR 58:29418
  • 11. R. Melrose, Propagation for the wave group of a positive subelliptic second order differential operator, in: Hyperbolic Equations and Related Topics, Academic Press, Boston, Mass. (1986), 181-192. MR 89h:35177
  • 12. D. Müller, E.M. Stein, On spectral multipliers for Heisenberg and related groups, J. Math. Pures Appl. 73 (1994), 413-440. MR 96m:43004
  • 13. A. Pazy Semigroups of Linear Operators and Applications to Partial Differential Equations, Springer-Verlag, 1983. MR 85g:47061
  • 14. A. Sikora Multiplicateurs associés aux souslaplaciens sur les groupes homogènes, C. R. Acad. Sci. Paris Série I 315 (1992), 417-419. MR 93e:43010
  • 15. A. Sikora, Sharp pointwise estimates on heat kernels, Quart. J. Math. Oxford (2) 47 (1996), 371-382. MR 97m:58189
  • 16. C.D. Sogge, On the convergence of Riesz means on compact manifolds, Ann. of Math. 126 (1987), 439-447. MR 89b:35126
  • 17. C.D. Sogge, Oscillatory integrals and spherical harmonics, Duke Math. J. 53 (1986), 43-65. MR 87g:42026
  • 18. C.D. Sogge, Concerning the $L^p$ norm of spectral clusters for second order elliptic operators on compact manifolds, J. Funct. Anal. 77 (1988), 123-138. MR 89d:35131
  • 19. E.M. Stein, Harmonic Analysis: Real-Variable Methods, Orthogonality, and Oscillatory Integrals, Princeton University Press, 1993. MR 95c:42002
  • 20. N.T. Varopoulos, L. Saloff-Coste, Th. Coulhon, Analysis and Geometry on Groups, Cambridge University Press, 1992. MR 95f:43008

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 42B15, 43A22, 35P99

Retrieve articles in all journals with MSC (1991): 42B15, 43A22, 35P99

Additional Information

Adam Sikora
Affiliation: Centre for Mathematics and Its Applications, School of Mathematical Sciences, Australian National University, Canberra ACT 0200, Australia

Received by editor(s): November 10, 1996
Published electronically: April 27, 1999
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society